MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER
Catalog Number 33616
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Patient advised the balloon is not inflating and the red product marker is coming off of 7 catheters.Patient did not purchase through lms.It is unclear if troubleshooting was performed.No medical intervention or patient impact reported.No additional information provided.Per customer follow up information received via email on 12nov2025, yes, they have retained one of the catheters that exhibited the issue, along with its original outer packaging.They would be glad to send it for investigation.The lot and serial numbers were present on the outer packaging which they have saved.They could provide these details, or they would be available on the physical sample and packaging if they prefer to have them shipped to them.There has been a significant and distressing impact on the patient.This was, in fact, the second time they have encountered severe issues with these catheters.Customer was experiencing visible swelling and irritation in the area.Each time they had to change a faulty catheter, they scream due to the pain.On one particular day, they had to change the catheter three times because the balloon would not inflate once it was properly inserted.Other catheters from the same batch failed after only a few days of use; they would stop draining completely and either spontaneously expel or leak significantly.This leakage has caused urine to saturate her underpads and underwear overnight, leading to severe maceration of her already vulnerable skin.This prolonged exposure has unfortunately resulted in the development of a pressure ulcer.They were actively managing the pressure ulcer, which requires ongoing medical attention and specialized care.The discomfort and pain caused by these issues have led to constant distress for their mother.They were previously making good progress in their recovery, but they were now effectively bedridden due to the pain and has expressed that it was too painful to move, causing them to give up on their efforts to walk again.Troubleshooting was performed in the sense that multiple attempts were made to insert and inflate the balloons of the catheters, and when they failed, they were immediately replaced with another new catheter from the same batch, only to experience similar failures.The primary issues consistently reported were the inability of the balloon to inflate after insertion, leading to immediate failure, and premature failure of other catheters, where they would cease draining and then either leak profusely or spontaneously dislodge.The severe consequences of these failures, including skin maceration and the development of a painful pressure ulcer, have been detailed above.Regarding replacement, they contacted apria, our supplier, who informed us they would not replace the catheters from this faulty batch.As a result, they have had to secure a new order for fully silicone catheters from a different product line, as these problematic catheters were no longer an acceptable option for their mother's care.They specifically requested product 0165l16 but were informed by the supplier that they do not carry that particular item.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water.Or for pre filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.This is a single use device.Do not resterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient.Recommended inflation capacities: 5cc balloon: use 10ml sterile water.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Corrections: d, f, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Patient advised the balloon is not inflating and the red product marker is coming off 7 catheters.Patient did not purchase through lms.It is unclear if troubleshooting was performed.No medical intervention or patient impact reported.No additional information provided.Per customer follow up information received via email on 12nov2025, yes, they have retained one of the catheters that exhibited the issue, along with its original outer packaging.They would be glad to send it for investigation.The lot and serial numbers were present on the outer packaging which they have saved.They could provide these details, or they would be available on the physical sample and packaging if they prefer to have them shipped to them.There has been a significant and distressing impact on the patient.This was, in fact, the second time they have encountered severe issues with these catheters.Customer was experiencing visible swelling and irritation in the area.Each time they had to change a faulty catheter, they scream due to the pain.On one particular day, they had to change the catheter three times because the balloon would not inflate once it was properly inserted.Other catheters from the same batch failed after only a few days of use.They would stop draining completely and either spontaneously expel or leak significantly.This leakage has caused urine to saturate her under pads and underwear overnight, leading to severe maceration of her already vulnerable skin.This prolonged exposure has unfortunately resulted in the development of a pressure ulcer.They were actively managing the pressure ulcer, which requires ongoing medical attention and specialized care.The discomfort and pain caused by these issues have led to constant distress for their mother.They were previously making good progress in their recovery, but they were now effectively bedridden due to the pain and have expressed that it was too painful to move, causing them to give up on their efforts to walk again.Troubleshooting was performed in the sense that multiple attempts were made to insert and inflate the balloons of the catheters, and when they failed, they were immediately replaced with another new catheter from the same batch, only to experience similar failures.The primary issues consistently reported were the inability of the balloon to inflate after insertion, leading to immediate failure, and premature failure of other catheters, where they would cease draining and then either leak profusely or spontaneously dislodge.The severe consequences of these failures, including skin maceration and the development of a painful pressure ulcer, have been detailed above.Regarding replacement, they contacted our supplier, who informed us they would not replace the catheters from this faulty batch.As a result, they have had to secure a new order for fully silicone catheters from a different product line, as these problematic catheters were no longer an acceptable option for their mother's care.They specifically requested product 0165l16 but were informed by the supplier that they do not carry that particular item.

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23632138
Report Number1018233-2025-10494
Device Sequence Number10380855
Product Code EZL
UDI-Device Identifier00801741020063
UDI-Public(01)00801741020063(11)250114(17)290228(10)NGJX4264
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number33616
Device Lot NumberNGJX4264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale